News

Actions

State departments send warning about fentanyl

fentanyl
Posted at 5:26 AM, Aug 27, 2022
and last updated 2022-08-27 19:03:10-04

NASHVILLE, Tenn. (WTVF)  — State departments are once again warning about the dangers of fentanyl as reports of the drug in the area continue to increase.

Leaders said illicit fentanyl cannot be absorbed through the skin if it is touched. The same goes for when it’s in powder form, it can’t enter your body through the skin.

If you do think you’ve come in contact with it, do not touch your eyes, nose or mouth. An overdose occurs when the drug enters the bloodstream to get to the brain. So immediately wash your hands and if you start to experience any other symptoms like pinpoint pupils, cold skin or shallow breathing seek medical attention.

The drug continues to be the cause of the majority of overdose deaths here in Davidson County. According to the health department, in the first quarter of this year, there were 173 overdose deaths — 79% detected fentanyl.

State leaders hope this will help those battling opioid use to seek treatment. You can find more resources here.